Kentucky, 2006

Hail in Kentucky, June 3, 2006

June 3, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 12:00 PM CST, 7 hours 32 minutes earlier.

Area forecast discussion, Jun 3, 12:00 PM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 3 2006

.DISCUSSION...

THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED
SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF
ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS
POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME
MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN.
IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY
10K FEET.

WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO
MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO
SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD
LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE
12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE
FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING
GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE
THIS EVENING.

AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM
CURRENT GRIDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH
Hazardous weather outlook, Jun 3, 4:14 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SAT JUN 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-042215-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
514 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE
ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS
ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL
AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS
INSTABILITY DIMINISHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

In the hours before

Local storm report, Jun 3, 5:45 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             MADISONVILLE            37.34N 87.51W
06/03/2006  M0.75 INCH       HOPKINS            KY   EMERGENCY MNGR

&&

SMITTY
Local storm report, Jun 3, 6:26 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             FAIRFIELD               38.38N 88.37W
06/03/2006  M1.00 INCH       WAYNE              IL   EMERGENCY MNGR

&&

SMITTY
Local storm report, Jun 3, 6:33 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             MILL SHOALS             38.25N 88.35W
06/03/2006  M0.75 INCH       WHITE              IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 3, 6:34 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             CARMI                   38.09N 88.17W
06/03/2006  M0.75 INCH       WHITE              IL   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Jun 3, 7:19 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT SAT JUN 3 2006

ILZ090-094-KYZ005-007-008-040315-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-
819 PM CDT SAT JUN 3 2006

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS FAR SOUTHERN
ILLINOIS...

AT 815 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED IN FAR
SOUTHERN ILLINOIS...ACROSS MASSAC AND SOUTHERN POPE COUNTIES. THIS
LINE OF STORMS WILL CONTINUE TO MOVE OFF TO THE SOUTHEAST AT ABOUT
25 MPH AND CROSS THE RIVER INTO WESTERN KENTUCKY. COMMUNITIES IN THE
PATH OF THESE STORMS INCLUDE METROPOLIS AND BROOKPORT ILLINOIS...
AND PADUCAH...REIDLAND...CALVERT CITY...AND BENTON KENTUCKY.
LOCATIONS IN THE PATH OF THIS LINE OF STORMS SHOULD BE ON THE LOOKOUT
FOR TORRENTIAL DOWNPOURS...GUSTY WINDS...FREQUENT LIGHTNING AND SMALL
HAIL. INDIVIDUALS PARTICIPATING IN OUTDOOR ACTIVITIES THIS EVENING
SHOULD BE WATCHFUL AS THIS LINE OF STORMS APPROACHES...AND SEEK
SHELTER APPROPRIATELY.
Local storm report, Jun 3, 7:32 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             PRIDE                   37.56N 87.89W
06/03/2006  M0.88 INCH       UNION              KY   TRAINED SPOTTER

&&

SMITTY

The radar

The Evansville,IN radar (KVWX), 80 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
June 3, 7:32 PM CST
Where
Union County, Pride
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.550, -87.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517256.